Share and Enjoy:
  • Print
  • Google Bookmarks
  • PDF
  • Yahoo! Bookmarks

Crack Cocaine Overdose

The Effects Of Crack

Crack cocaine, also known simply as crack, is a freebased form of cocaine and can provide many of the same effects in a lower concentration. A crack overdose may occur for a number of reasons, but as the drug can be taken intravenously, overdose often occurs in first-time users or regular intravenous users who miscalculate the amount of the drug that they will need to get high. A crack cocaine overdose can result in serious and deadly effects such as:

  • Stroke
  • Damage to the kidney, heart, and other organs
  • Heart attack
  • Cerebral hemorrhaging (bleeding in the brain)
  • Death

A crack cocaine overdose can be very serious and can result in long-term damage to the body of the user, coma, or death. If you or someone you know uses crack, knowing the signs of an overdose and what to do when an overdose occurs is very important.

The Signs And Symptoms Of Crack Overdose

Crack cocaine overdose will have many of the same signs and symptoms of a cocaine overdose. The drug user will feel anxious, and may have intense feelings of nausea accompanied by vomiting. The drug user may begin bleeding from the nose. Feelings of faintness are also common, as is loss muscle control. In severe situations, the drug user will lose consciousness or have a seizure.

A crack overdose can be extremely serious in nature and can result in the death of the drug user. Seek treatment as soon as you notice the signs of a crack overdose–call your country’s emergency medical number (911 in the United States) and don’t attempt to move or treat the person yourself. You can turn a crack user on his or her side to avoid strangulation due to vomiting, but wait for further instructions from the emergency medical response team.

Crack is often “cut” with other drugs and substances used to increase its bulk before sale, so an overdose may occur that does not match the normal signs of a crack overdose. This makes the drug very unpredictable and dangerous, so other symptoms and signs of overdose can occur; seek medical assistance immediately if any unusual symptoms are present in the drug user.

How A Crack Overdose Is Treated

Doctors will try to control the effects of a crack overdose with a number of drugs, and will try to bring the drug user’s body to a point where it can safely process the drugs in its system. They will work on stabilizing the heart of the crack user to avoid death by heart attack and will pay special attention to the kidneys and lungs.

The best way to help an emergency response doctor who is working on a crack overdose patient is to provide information about the drug use that led to the overdose. Usually, the crack overdose victim is unconscious, so this may be difficult, but try to find out how much crack was used and get a sample of the crack if possible. Avoid handling needles; this is best left to the emergency response teams.

The survival rate for a crack overdose is much higher with emergency medical treatment, but after the overdose, patients should seek ongoing therapy for drug addiction. Crack is an extremely physically and psychologically addictive drug, so therapy from a drug addiction expert is recommended. Organizations like Narcotics Anonymous (NA) can be very helpful in finding an ongoing drug therapy provider that can help you or your loved one treat a crack addiction after an overdose.

No related posts.


Copyright © 2014 Internet Brands, Inc. All rights reserved. Terms of Use | Privacy Policy | Health Disclaimer | Cookies